Ask a doctor

Lip Augmentation (Toronto Resident): How Should I "Fix" This? Any Suggestions?

I had Juvederm (1syringe) injection 1 yr ago. My smile is lopsided & others even commented that my lips are crooked (pic attached). Its been like this since the tx but I didnt notice. It's far from being "absorbed" even after a yr. How can I fix this? Hyaluronidase original product then re-do? Add more Juvederm to even it out? Would adding more create a fake look? Will fixing this cost a fortune? Please help! ps If you're in South ON & know you can tackle this issue, please let me know.

Doctor Answers (8)

Crooked smile & juvederm

+2

It is unlikely that this is due to Juvederm. Did you have Botox for crow's feet? This is probably the cause.

If absolutely no Botox done, then Hyaluronidase & later on Juvederm if needed.

My guess is that Botox on left eye's crow's feet caused the problem that you have. Check date of your last Botox injection. Usually self-corrects in a few months.

 

Detroit Dermatologic Surgeon

Crooked lips after filler

+1

You mentioned you didn't notice this at first.  It's been more than a year since your Juvederm injection and the vermillion lips look equally thick on both sides.  They taper nicely to a fine corner.  The commissure, or corner, of the left lip is lower than that of your right! This seems to indicae it's not the filler, which by now is mostly resolved, but if you had Botox for Crow's feet in the last few months, the lowest treatment site might have been placed too close to the zygomatic arch or medicine diffused there so that your levator muscle of the corner of the lip is not functitoning as well as it does normally.  Sometimes, Botox treatment of bunny lines can limit the levator muscle of the lip and in this case the lip would hide more of your teeth on this side.  If you didn't have Botox or Dysport, then there could be a Trigeminal neuralgia or Bell's palsy. See your doctor and if there wasn't Botox, see a neurologist.
 

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Lip asymmery after Restylane.

+1

  Restylane in the lips lasts several months, so it's unlikely the filler is still there to any large extent.  Your picture shows the upper lip is weaker on the left side than the right which is something that would not be caused by the Restylane injections to the lips.  If you are looking to increase the size of the upper lip, Alloderm Lip Implants are more reliable as are the silastic lip implant.  Nothing put into or injected into the upper lip will change the weakness of the left upper lip however.  If this weakness is due to Botox as others here have suggested, this to should decrease over the next 3-6 months and actively lifting your upper lip will speed that along.  If after that time frame the upper lip still appears weak, you should see a neurologist to evaluate and test the function of the facial nerve to rule out other medical causes.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Crooked after one year....

+1

Greetings~

It's unusual for Juvederm to last that long in the lip, but if there is still a palpable amount of Juvederm in your lip that contributes to the asymmetry I would consider having it dissolved before you try to 'chase' the problem and potentially worsen it.  I would have to agree with some of the other responders and question if you had Botox injected in the recent past... this very much does resemble what can happen with Botox injected too low on the crows feet and as a result it effects the muscles in the cheek  that help you smile.  

Good luck~

 

Dr. Grant Stevens      

Web reference: http://www.marinaplasticsurgery.com

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

Crooked smile 1 year after lip augmentation with Juvederm

+1

The duration of correction with Juvederm is approximately one year, so by now most if not all of the Juvederm has dissolved.  It is not certain how much of a benefit there will be from injecting hyaluronidase, however that is an option.

It would be helpful to look at before and after photos of what your lips looked like before treatment, immediately after treatment and now.  We all have some degree of asymmetry from one side of the face to another.  In order to determine if this is an effect of the injection or not, we need to look at these photos.

Filling the thinner side is also an option.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lip augmentation problem

+1

Juvederm lasts 6 to 8 mo nths, rarely 98 months before it is completely reabsorbed.

Do you have any "Before Juvederm" photos of your lips for comparison?

You seem to have a minor asymmetry. Have you also had Botox injections?

At this point, a Board Certified Dermatologist or Plastic surgeon should be able to reinject Juvederm and at the same time correct the asymmetry.

If the asymmetry at rest is corrected but it persists when you smile, you may need a few units of Botox to even things out.

 

 

Chicago Dermatologist
4.5 out of 5 stars 4 reviews

How to Fix Uneven Lips from Juvederm

+1

One year after your Juvederm injection there is most likely not much product left so I don't think hyaluronidase is necessary. Juvederm and Restylane come in smaller "touch-up" sized syringes that should be relatively inexpensive. If it is carefully injected into your lips it can even things out nicely without creating a fake look. Always ask first about the skill and experience of your physician injector. If you don't mind travelling to Burlington, Vermont I would be happy to fix the problem.

 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/juvederm/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Can dissolve or add

+1

Kim, You can approach this in one of two ways. If you like the fuller side you can add to the other to get a good match. However, keep in mind that you might chase this a bit as the two sides will change at a different rate. You can also try to dissolve and start over. that choice would be good if you didn't like the fuller side at all. I would rather try to get a match than dissolve but I have not ever, thankfully, had to dissolve anyones filler so might be less comfortable with that than might someone else. 

Web reference: http://brookwooddermatology.com

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...